MAUDE Adverse Event Report: K2M, INC. MI ROD REDUCER; XT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. MI ROD REDUCER; XT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 5101-90160
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Status and location of the device is unknown.
 
Event or Problem Description
It was reported that two everest xt mi rod reducer tower tips broke off intra-operatively.The procedure was completed successfully without surgical delay.This report represents the second of the two everest xt mi rod reducer tower tips.
 
Event or Problem Description
It was reported that two everest xt mi rod reducer tower tips broke off intra-operatively.The procedure was completed successfully without surgical delay.This report represents the second of the two everest xt mi rod reducer tower tips.Upon investigation, the tip of the device was found to be disengaged.
 
Additional Manufacturer Narrative
The returned device was visually inspected.It was observed that the distal tip of the instrument had disengaged from the main body.Device history records were reviewed for the corresponding lot and no relevant issues were identified.Complaint history records were reviewed for this lot, no similar complaints were identified.The instrument has been out in the field for more than 3 years.Factors such as consistent use of the instrument throughout its lifetime may cause fatigue on the instrument, leading to the reported failure mode.The most likely root cause of the reported event was determined to be normal wear.

Brand Name
MI ROD REDUCER; XT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11276375
Report Number3004774118-2021-00032
Device Sequence Number19708052
Product Code LXH
UDI-Device Identifier10888857279391
UDI-Public10888857279391
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5101-90160
Device Lot NumberGGFF
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2021
Initial Date Received by Manufacturer 01/15/2021
Supplement Date Received by Manufacturer04/29/2021
Initial Report FDA Received Date02/03/2021
Supplement Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1